Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 44, NWS Green Bay, WI

July 13, 2004Door County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jul 13, 2004, 4:12 PM CDT for Door County, Wisconsin. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2004, 4:12 PM CDT (21:12 UTC)
Expired
Jul 13, 2004, 5:00 PM CDT
In force
48 min
Issued by
NWS Green Bay, WI
Area
Counties, with a storm outline in the text

County Door County, WI

The radar

The Green Bay radar (KGRB), 123 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 13, 10:55 AM CDTSevere Thunderstorm WatchSPC6 hr
Jul 13, 3:05 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2004-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1324 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2004-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1324 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
841 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 132112
SVRGRB
WIC029-132200-


BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
411 PM CDT TUE JUL 13 2004

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DOOR COUNTY IN WISCONSIN

* UNTIL 500 PM CDT

* AT 411 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  LINE OF SEVERE THUNDERSTORMS WITH 60 MPH WINDS. THE LINE WAS
  LOCATED FROM WASHINGTON ISLAND TO 10 MILES WEST OF STURGEON BAY. 
  THE LINE WAS MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  JACKSONPORT AROUND 415 PM...
  STURGEON BAY AROUND 420 PM...
  VALMY AROUND 420 PM...
  INSTITUTE AROUND 420 PM...

THE EXPECTED WINDS MAY BE STRONG ENOUGH TO DAMAGE WEAK STRUCTURES AND
TREES. IF YOU ARE IN THE WARNED AREA...TAKE COVER IN A STURDY
BUILDING.

CAMPERS AND OTHERS SHOULD SEEK SHELTER IN A STURDY BUILDING
IMMEDIATELY.

LAT...LON 4558 8687 4511 8718 4481 8776 4465 8694
          4495 8635 4541 8603

$$

SKOWRONSKI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:30 PM CDT, 42 minutes earlier.

Area forecast discussion, Jul 13, 3:30 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
330 PM CDT TUE JUL 13 2004

.SHORT TERM...TONIGHT/WEDNESDAY.  STG VORT WITH A S/W DROPPING
OVER THE AREA PRODUCING SVR CONVECTION...WILL MOVE EAST OVERNIGHT.
WILL BE DEALING WITH LEFTOVER CONVECTION AND WILL ADDRESS COVERAGE AT
ISSUANCE TIME.  LATEST SVR WATCH IN EFFECT FOR THE EASTERN PORTION UNTIL
1100 PM...WOULD EXPECT THIS TO BE CANCELED OVER THE AREA BY EARLY
EVENING.

MAIN FCST CHALLENGE FOR WEDNESDAY WILL BE AMT OF CLDS.  NVA BEHIND THE
VORT CLEARING CLDS OUT NORTH OF MN AND THIS PARAMETER WILL BE OVER THE
FCST AREA WEDNESDAY.  MEANWHILE CU RULE SUGGEST BKN CLD DEVELOPMENT TO
OFFSET THE NVA AREA.  COOLER TEMPS EXPECTED IN NW FLOW.  WILL INCREASE
WINDS A BIT IN THE FCST...ESP OVER ERN WI THE THE STRONGER PRES GRAD.

.LONG TERM...WEDNESDAY NIGHT THROUGH NEXT TUESDAY.  REESTABLISHED RIDGE
TO THE WEST WILL PUT THE REGION BACK INTO A NW FLOW FOR MUCH OF THIS
THIS WEEK.  MODELS HAVE BACKED OFF OF ANY S/W ENERGY IN THE NW FLOW
AFFECTING THE REGION ON THRUSDAY...BUT INDICATE MAIN S/W ENERGY TO
CARVE OUT THE BROAD TROF TWD FRIDAY.  MAIN ENERGY AFFECTS THE ERN
PORTION...BUT COOLER TEMPS ALOFT NOTED AND WITH THE EXPECTED INCREASED
INSTABILITY AND FRONTAL BOUNDARY DROPPING SOUTH OVER THE REGION...WILL
CONTINUE PCPN CHCS FRIDAY.  CANADA HIGH PRESSURE BEGINS TO SETTLE OVER
THE FCST AREA FRIDAY NIGHT AS UPPER HEIGHTS INCREASE...SO EXPECT DRY
FCST INTO AT LEAST MONDAY.  SOME RETURN FLOW BEGINS AGAIN ON TUESDAY AS
UPR RDGE BEGINS TO BREAK DOWN.

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TDH
WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Jul 13, 4:45 AM CDT, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
445 AM CDT TUE JUL 13 2004

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-140945-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
445 AM CDT TUE JUL 13 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER EAST CENTRAL
WISCONSIN THIS AFTERNOON AND EARLY EVENING. THERE IS A SLIGHT RISK OVER
THE REMAINDER OF THE AREA TODAY THROUGH EARLY THIS EVENING.

SCATTERED THUNDERSTORMS WILL MOVE ACROSS NORTH CENTRAL AND CENTRAL
WISCONSIN THIS MORNING. THERE IS A SLIGHT CHANCE THAT THESE STORMS COULD
PRODUCE DAMAGING WINDS OR HAIL.

THEN A COLD FRONT AND A STRONG UPPER LEVEL SYSTEM WILL MOVE ACROSS THE
ENTIRE AREA THIS AFTERNOON AND EVENING. THIS SYSTEM WILL BRING AN EVEN
BETTER CHANCE OF SEVERE STORMS...ESPECIALLY IN THE EAST CENTRAL
COUNTIES. THESE STORMS COULD PRODUCE DAMAGING WINDS...HAIL AND POSSIBLY
TORNADOES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY THROUGH FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON.

RDM
WWW.CRH.NOAA.GOV/GRB

In the hours before

Local storm report, Jul 13, 2:39 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
239 PM CDT TUE JUL 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             2 N APPLETON            44.29N 88.40W
07/13/2004  0.75 INCH        OUTAGAMIE          WI   TRAINED SPOTTER

&&

DC
Local storm report, Jul 13, 2:41 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
241 PM CDT TUE JUL 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0234 PM     HAIL             LAKEWOOD                45.29N 88.51W
07/13/2004  1.75 INCH        OCONTO             WI   PUBLIC

&&

DC
Local storm report, Jul 13, 3:31 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
331 PM CDT TUE JUL 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             REEDSVILLE              44.16N 87.96W
07/13/2004  2.00 INCH        MANITOWOC          WI   LAW ENFORCEMENT

&&

DC
Special weather statement, Jul 13, 3:35 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
335 PM CDT TUE JUL 13 2004

WIZ011>013-019>022-030-031-035>040-045-048>050-073-074-132100-
FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-LANGLADE-
MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-
PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-
INCLUDING CRANDON...CRIVITZ...ANTIGO...STURGEON BAY...WAUSAU...WISCONSIN
RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...ALGOMA...WAUTOMA...
OSHKOSH...CHILTON AND TWO RIVERS
335 PM CDT TUE JUL 13 2004

SEVERE THUNDERSTORM WATCH NO LONGER IN EFFECT FOR FLORENCE...FOREST...
LANGLADE...MARATHON...WOOD AND PORTAGE COUNTIES.

A SEVERE THUNDERSTORM WATCH HAS BEEN EXTENDED UNTIL 11 PM FOR THE
FOLLOWING COUNTIES...OCONTO...MARINETTE...MENOMINEE...SHAWANO...WAUPACA
WAUSHARA...OUTAGAMIE...WINNEBAGO...BROWN...CALUMET...DOOR...KEWAUNEE
AND MANITOWOC.

TDH
WWW.CRH.NOAA.GOV/GRB
Local storm report, Jul 13, 4:11 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
411 PM CDT TUE JUL 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             3 S OSHKOSH             43.97N 88.55W
07/13/2004  0.75 INCH        WINNEBAGO          WI   AMATEUR RADIO

&&

EB

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 2:11 PM CDTSevere Thunderstorm WarningGRBPortage, Waushara49 min
Jul 13, 2:15 PM CDTSevere Thunderstorm WarningGRBOutagamie60 min
Jul 13, 2:25 PM CDTSevere Thunderstorm WarningGRBMarinette, Oconto65 min
Jul 13, 2:44 PM CDTSevere Thunderstorm WarningGRBDoor, Kewaunee46 min
Jul 13, 2:56 PM CDTSevere Thunderstorm WarningGRBBrown49 min
Jul 13, 2:57 PM CDTSpecial Marine WarningGRB93 min
Jul 13, 2:57 PM CDTSpecial Marine WarningGRB93 min
Jul 13, 2:57 PM CDTSpecial Marine WarningGRB93 min
Jul 13, 3:07 PM CDTSevere Thunderstorm WarningGRBCalumet, Manitowoc53 min
Jul 13, 3:19 PM CDTSevere Thunderstorm WarningGRBWinnebago41 min
Jul 13, 3:41 PM CDTSevere Thunderstorm WarningGRBMarinette, Oconto49 min
Jul 13, 3:47 PM CDTSpecial Marine WarningGRB58 min
Jul 13, 3:49 PM CDTTornado WarningGRBManitowoc41 min
Jul 13, 3:53 PM CDTSevere Thunderstorm WarningGRBCalumet37 min
Jul 13, 4:25 PM CDTSpecial Marine WarningGRB80 min
Jul 13, 4:25 PM CDTSpecial Marine WarningGRB80 min
Jul 13, 4:25 PM CDTSpecial Marine WarningGRB80 min
Jul 13, 4:25 PM CDTSpecial Marine WarningGRB80 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.